Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 2, 1997, 12:10 AM CST for Bienville Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 12:10 AM CST (06:10 UTC)
- Expired
- Mar 2, 1997, 4:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 020612 FFWSHV LAC013-027-119-021015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 AM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 AM CST FOR THE FOLLOWING AREAS...IN NORTHWEST LOUISIANA. ...BIENVILLE PARISH...CLAIBORNE PARISH...WEBSTER PARISH AT 1205 AM CST...DOPPLER RADAR IN SHREVEPORT CONTINUED INDICATED A BAND OF BAND OF STRONG SHOWERS AND THUNDERSTORMS EXTENDING FROM RINGGOLD NORTHEAST TO NEAR HOMER. RAINFALL ESTIMATES FROM DOPPLER RADAR ARE IN EXCESS OF 1 AND 1/2 INCHES IN THE LAST HOUR ACROSS THIS AREA. THE BAND OF SHOWERS AND THUNDERSTORMS WAS NEARLY STATIONARY WHILE THE INDIVIDUAL STORMS CONTINUE MOVING TO THE NORTHEAST AT 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE OVER THIS AREA THROUGH 200 AM WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES LIKELY. ROADS IN THE RINGGOLD AREA WERE ALREADY REPORTED UNDER WATER. LAW ENFORCEMENT OFFICIALS ANTICIPATED HIGHWAY 7 WILL BE UNDER WATER SHORTLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOV$E QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:27 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 1, 9:27 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CST SAT MAR 1 1997 BUSY EVENING. NEW CONVECTION IN CENTRAL TX WL BEAR WATCHING. FIRST LOOK AT GUIDANCE SHOWS W TX 500MB LOW A BIT SLOWER THAN PREVIOUS MODELS SO WX MAY NOT CLEAR OUT AS QUICKLY AS EARLIER THOUGHT. BETTER CHANCE OF NEXT PSBL ROUND OF SVR WX MAY BE FURTHER SOUTH. FRONT MOVING EAST AND WILL BE THRU SHV AREA NEXT COUPLE OF HOURS. IT WILL BRING SOME COOLING OF TEMPS AND CURRENT FCSTS FOR NW LA LOOK GOOD.
In the hours before
Special weather statement, Mar 1, 8:05 PM CST, 4 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-014-TXZ096-097-108>112-124>126- 136>138-150-151-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 805 PM CST SAT MAR 1 1997 ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 900 PM CST FOR MOST OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND PARTS OF NORTH LOUISIANA... AT 800 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS FROM WEST OF TYLER TO TEXARKANA. THE STRONGEST CELL IN THIS LINE WAS LOCATED NEAR PITTSBURG AND WAS LIKELY PRODUCING VERY HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH. STORMS IN THIS LINE WERE MOVING NORTHEAST NEAR 40 MPH...WHILE THE LINE WAS MOVING VERY SLOWLY EAST. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS OVER NORTH LOUISIANA AND SOUTH ARKANSAS. THIS AREA WAS SOUTH AND EAST OF A LINE FROM LUFKIN TO SHREVEPORT TO MAGNOLIA ARKANSAS. STORMS IN THIS AREA WERE ALSO MOVING NORTHEAST NEAR 40 MPH. WHILE NO SEVERE THUNDERSTORMS WERE CURRENTLY INDICATED BY DOPPLER RADAR...CONDITIONS REMAIN FAVORABLE FOR STORMS TO INTENSIFY. PERSONS ACROSS NORTH LOUISIANA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS SHOULD CONTINUE TO CLOSELY MONITOR THESE STORMS AND BE PREPARED TO TAKE SHELTER IF WARNINGS ARE ISSUED. 5
Special weather statement, Mar 1, 8:12 PM CST, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-014-TXZ096-097-108>112-124>126- 136>138-150-151-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 805 PM CST SAT MAR 1 1997 ...A TORNADO WATCH CONTINUED IN EFFECT UNTIL 900 PM CST FOR MOST OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND PARTS OF NORTH LOUISIANA... AT 800 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS FROM WEST OF TYLER TO TEXARKANA. THE STRONGEST CELL IN THIS LINE WAS LOCATED NEAR PITTSBURG AND WAS LIKELY PRODUCING VERY HEAVY RAINFALL AND GUSTY WINDS OF 30 TO 40 MPH. STORMS IN THIS LINE WERE MOVING NORTHEAST NEAR 40 MPH...WHILE THE LINE WAS MOVING VERY SLOWLY EAST. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS OVER NORTH LOUISIANA AND SOUTH ARKANSAS. THIS AREA WAS SOUTH AND EAST OF A LINE FROM LUFKIN TO SHREVEPORT TO MAGNOLIA ARKANSAS. STORMS IN THIS AREA WERE ALSO MOVING NORTHEAST NEAR 40 MPH. WHILE NO SEVERE THUNDERSTORMS WERE CURRENTLY INDICATED BY DOPPLER RADAR...CONDITIONS REMAIN FAVORABLE FOR STORMS TO INTENSIFY. PERSONS ACROSS NORTH LOUISIANA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS SHOULD CONTINUE TO CLOSELY MO(NITOR THESE STORMS AND BE PREPARED TO TAKE SHELTER IF WARNINGS ARE ISSUED. 5
Special weather statement, Mar 1, 9:20 PM CST, 2 hours 50 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 920 PM CST SAT MAR 1 1997 ...TORNADO WATCH NUMBER 81 ISSUED FOR PARTS OF SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 920 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS AND NORTHWEST LOUISIANA FROM EAST OF LUFKIN TO MINDEN LOUISIANA TO EL DORADO ARKANSAS. THE STRONGEST STORMS WERE LOCATED NEAR BIENVILLE...NORTH OF RUSTON AND NEAR EL DORADO. THESE STORMS MAY PRODUCE UP TO 1 INCH OF RAIN IN AN HOUR. OTHER ISOLATED SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF NORTHEAST TEXAS. ALL ACTIVITY WAS MOVING NORTHEAST NEAR 40 MPH. A NEW TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH ARKANSAS. THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. 5
Special weather statement, Mar 1, 9:27 PM CST, 2 hours 43 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 920 PM CST SAT MAR 1 1997 ...TORNADO WATCH NUMBER 81 ISSUED FOR PARTS OF SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 920 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS AND NORTHWEST LOUISIANA FROM EAST OF LUFKIN TO MINDEN LOUISIANA TO EL DORADO ARKANSAS. THE STRONGEST STORMS WERE LOCATED NEAR BIENVILLE...NORTH OF RUSTON AND NEAR EL DORADO. THESE STORMS MAY PRODUCE UP TO 1 INCH OF RAIN IN AN HOUR. OTHER ISOLATED SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF NORTHEAST TEXAS. ALL ACTIVITY WAS MOVING NORTHEAST NEAR 40 MPH. A NEW TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH ARKANSAS. THE THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. 5
Special weather statement, Mar 1, 11:23 PM CST, 47 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 PM CST SAT MAR 1 1997 ...TORNADO WATCH UNTIL 300 AM FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 1120 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. THE STRONGEST STORMS WERE LOCATED NEAR EL DORADO...JUST SOUTHEAST OF HOMER...NEAR COUSHATTA AND AT SAN AUGUSTINE TEXAS. THESE STORMS MAY PRODUCE FROM ONE TO TWO INCHES OF RAIN IN AN HOUR. THIS BAND WAS DRIFTING SLOWLY EAST...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. SOME PONDING OF WATER ON ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY IN THE HEAVIER STORMS. THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. IV
Special weather statement, Mar 1, 11:25 PM CST, 45 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 PM CST SAT MAR 1 1997 ...TORNADO WATCH UNTIL 300 AM FOR COLUMBIA AND UNION COUNTIES IN SOUTH ARKANSAS... ...SEVERE WEATHER REMAINS A THREAT ACROSS NORTH LOUISIANA AND EAST TEXAS... AT 1120 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A 40 MILE WIDE BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FROM EL DORADO ARKANSAS TO HOMER AND COUSHATTA LOUISIANA TO CENTER AND LUFKIN TEXAS. THE STRONGEST STORMS WERE LOCATED NEAR EL DORADO...JUST SOUTHEAST OF HOMER...NEAR COUSHATTA AND AT SAN AUGUSTINE TEXAS. THESE STORMS MAY PRODUCE FROM ONE TO TWO INCHES OF RAIN IN AN HOUR. THIS BAND WAS DRIFTING SLOWLY EAST...WHILE THE INDIVIDUAL STORMS WERE TRACKING NORTHEAST AT 40 MPH. SOME PONDING OF WATER ON ROADS ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY IN THE HEAVIER STORMS. THREAT OF SEVERE WEATHER HAS TEMPORARILY DIMINISHED OVER NORTH LOUISIANA AND EAST TEXAS...HOWEVER...AS THE MAIN UPPER LEVEL STORM MOVES OUT OF SOUTHWEST TEXAS STORMS ARE EXPECTED TO INTENSIFY ONCE AGAIN...POSSIBLY REQUIRING NEW SEVERE WEATHER WATCHES. STAY TUNED FOR THE LATEST UPDATES. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | De Soto | 4 hr |
| Mar 2, 5:00 AM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Mar 2, 6:21 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 39 min |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Mar 2, 9:27 AM CST | Flash Flood Warning | SHV | Bossier, De Soto, Red River | 4 hr |
| Mar 2, 10:44 AM CST | Flash Flood Warning | SHV | Caddo | 4 hr |
| Mar 2, 11:41 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Mar 2, 12:28 PM CST | Tornado Warning | SHV | Claiborne, Webster | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.